Share Facebook


05-15-2011, 02:05 PM   #1
Mister_Hotspur
 
Mister_Hotspur's Avatar
 
Join Date: Sep 2010
Location: Surrey, United Kingdom
Prednisolone

Hi All,

Ive been feeling quite rough the last few days, in quite a bit of pain. Last time i saw my GI he gave me a script for 30mg prednisolone for 2 weeks then tapering 5mg every 5 days.

I didnt take them as we agreed at the time i was in no pain, ive spoken with my IBD nurse who said to use them if needs be although ive always been reluctant to start, she said i can take the whole course or a just for a couple of days to see if it helps.

The only steroids i took was entercort (budesonide) when i was first diagnosed so my body isnt used to them, how long do they usually take to make an impact? and is there any likelyhood of D or nausea?

I realise that everyone is different and D should be one of the last side effects.. but would be good to have some feedback

Not sure if theres a great deal of difference but its prednisolone and not prednisone.
__________________
Dave

Right Hemicolectomy May 2010
--------------------------------------
Infliximab 8 weekly
50mg Azathioprine w/ 100mg Allopurinol
800mg Asacol twice daily
---------------------------------------
05-15-2011, 02:47 PM   #2
Ari
Senior Member
 
Ari's Avatar
 
Join Date: Jan 2011
Location: United Kingdom
Hi mate. Prednisolone acts almost immediately and you should know within 2 days if it's working or not. You can take it for a few days (not more than week) and stop if you've never been on steroids, but if you decide to take it for longer you'll have to taper slowly. I don't think you'll get d from it, but you should protect your stomach lining with a PPI and take it with food.

You should also watch your BP and try to keep roid rage under control. There's a possibility of muscle atrophy and naturally prednisolone will drain calcium from your body. Make sure you get a good calcium supplement and take boron with it.

IMHO it's best not to take it, but it's a good anti-inflammatory and it can take the pain and diarrhoea away.

Hope that helps.
05-15-2011, 03:31 PM   #3
Mister_Hotspur
 
Mister_Hotspur's Avatar
 
Join Date: Sep 2010
Location: Surrey, United Kingdom
Hey dude, thanks for the quick reply, hope your recovery is going well? Im gonna see how i feel tomorow morning, i have to see my GP for some kind of prescription review (which i dont really understand the point of since my GI is the one who write the scripts..) so i might wait till i see him.

One of the side effects i worry about is mood changes but we' ll see i guess. I really didnt want to start on steroids but i simply cant function when the pains at its worst.

Side thought - might this get rid of my hayfever for the time being? The theory is there, with allegies being inflamatory response and all that!
Reply

Thread Tools


All times are GMT -5. The time now is 06:43 AM.
Copyright 2006-2017 Crohnsforum.com